Alert archive / Wisconsin / Special Weather Statements in 2019
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 7, 2019, 7:38 PM CDT for Outagamie County, Wisconsin. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2019, 7:38 PM CDT (00:38 UTC)
- Expired
- Aug 7, 2019, 8:45 PM CDT
- In force
- 67 min
- Issued by
- NWS Green Bay, WI
County Outagamie County, WI
The radar
The Green Bay radar (KGRB), 34 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.6 hours before the alert went out and 354 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 1498 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
935
WWUS83 KGRB 080038
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
738 PM CDT Wed Aug 7 2019
WIZ038-080145-
Outagamie WI-
738 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OUTAGAMIE COUNTY UNTIL
845 PM CDT...
At 737 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Black Creek to near New
London. Movement was southeast at 35 mph.
Half inch hail and wind gusts up to 40 mph will be possible with
these storms.
Locations impacted include...
New London, Black Creek, Oneida, Seymour, Shiocton, Twelve Corners,
Five Corners, Sugar Bush, Binghamton and Wolf River Bottoms Wildlife
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4440 8874 4446 8874 4454 8870 4454 8819
4450 8819 4439 8842
TIME...MOT...LOC 0037Z 295DEG 33KT 4451 8858 4441 8864
$$
MPCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 7, 6:51 PM CDT, 47 minutes earlier.
Area forecast discussion, Aug 7, 6:51 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 651 PM CDT Wed Aug 7 2019 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 157 PM CDT Wed Aug 7 2019 The latest RAP analysis and satellite/radar imagery show a cold front moving to the southeast over far northwest Wisconsin early this afternoon. A few storms popped over northern WI by late morning, in a region of low level moisture convergence, and quickly became near severe. Instability has been slowly growing ahead of the front, with mixed layer capes exceeding 1200 j/kg. Effective shears are highest over western WI, but 25 to 30 kts of deep layer shear will be supportive of strong to severe storms developing along the front this afternoon. High resolution guidance indicates thunderstorms growing upscale across north- central initially, before spreading southeast into the Fox Valley around 5-6 pm. Damaging winds and large hail will be the main threats with the strongest storms. Forecast concerns mainly revolve around the severe thunderstorm threat into this evening. Tonight...The cold front will be moving southeast across northeast WI in the evening, exiting over northern Lake Michigan and southern WI around 10 pm. Instability will be weakening rather quickly after around 7 pm, so think the threats from the strongest storms will mainly become strong damaging winds over northeast WI until the storms exit. Clouds will decrease thereafter, as northwest winds gradually push in cooler and drier air. Lows ranging from near 50 in the northwoods to the low 60s over east- central WI. Thursday...The region will be on the southern periphery of troughing centered over northern Ontario. Models project ample dry air in the mid to upper levels, with an inversion present in the 800-700mb layer. Should have enough moisture in the low levels after the recent rains for some flat fair weather cu popping with the heat of the day. Cooler highs ranging through the 70s. .LONG TERM...Thursday Night Through Wednesday Issued at 157 PM CDT Wed Aug 7 2019 Dry conditions are expected Thursday night through Friday night as surface high pressure slides across the Great Lakes and upper ridging works into the northern Plains. Mostly clear skies, a dry air mass and light winds will provide for a couple cool nights, especially in the typical cold spots of central and north central WI, where 40s are expected. Mostly sunny skies are expected on Friday with highs in the 70s to around 80, which is slightly below normal for this time of year. Dry weather should continue into Saturday morning as the surface high will slide east of the region. By Saturday afternoon, weak pieces of shortwave energy will move from the northern Plains into the Great Lakes. Still some uncertainty on location and timing as these features are tough to pin down, especially this far out. Chance or slight chance POPs seems reasonable from Saturday afternoon/evening into Sunday morning. Model disagreement continues from Sunday into early next week, with the location/timing of shortwaves, boundaries, and possible complexes of storms. Overall, temps look to be near or slightly below normal through the period. && .AVIATION...for 00Z TAF Issuance Issued at 651 PM CDT Wed Aug 7 2019 Widespread showers and thunderstorms will continue through around 02Z/03Z before ending from the northwest. Some of these could remain strong or severe before winding down by mid to late evening. Winds will shift to the west and northwest behind a cold front by early evening . Good flying weather is expected thereafter with relatively light winds and fair weather clouds popping across the area by late Wednesday morning. && .GRB WATCHES/WARNINGS/ADVISORIES... Lakeshore Flood Advisory until 9 PM CDT this evening for WIZ039. && SHORT TERM.....MPC LONG TERM......Bersch AVIATION.......Cooley
Hazardous weather outlook, Aug 7, 2:03 PM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 203 PM CDT Wed Aug 7 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-081915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 203 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is a slight risk of severe thunderstorms with damaging winds and large hail through the end of the evening. Heavy rainfall could also lead to localized urban flooding. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a chance of thunderstorms at times from Saturday afternoon through next Tuesday. It is too early to determine if any of the storms would become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is anticipated, especially this afternoon into this evening. Spotters are requested to report wind gusts over 40 mph, wind damage, hail over a half inch in diameter, and heavy rainfall or flooding. LMZ521-522-541>543-081915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 203 PM CDT Wed Aug 7 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Thunderstorms with strong winds and hail may pose a serious risk for mariners through the evening. Small craft should exercise caution this afternoon due to gusty southwest winds. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms may pose a risk to mariners at times from Saturday night into early next week. MPC
In the hours before
Special weather statement, Aug 7, 7:16 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Green Bay WI
716 PM CDT Wed Aug 7 2019
WIZ035>037-045-048-080115-
Waupaca WI-Winnebago WI-Wood WI-Waushara WI-Portage WI-
716 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WOOD...PORTAGE...WESTERN
WINNEBAGO...WAUSHARA AND WAUPACA COUNTIES UNTIL 815 PM CDT...
At 715 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of New London to 8 miles
northwest of Necedah. Movement was southeast at 40 mph.
Half inch hail, wind gusts up to 50 mph, and few funnel clouds will
be possible with these storms.
Locations impacted include...
Stevens Point, Wisconsin Rapids, Waupaca, Wautoma, Berlin,
Redgranite, Whiting, Amherst, Pittsville and Plainfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4439 9032 4467 8883 4392 8884 4391 8884
4390 8889 4398 8889 4398 8960 4425 8960
4425 9026 4431 9032
TIME...MOT...LOC 0015Z 308DEG 33KT 4449 8891 4414 9014
MPCLocal storm report, Aug 7, 7:20 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
720 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM FLOOD GREEN BAY 44.51N 88.00W
08/07/2019 BROWN WI NWS EMPLOYEE
2 FEET OF STANDING WATER AT INTERSECTION OF MILITARY AND
SHAWANO IN GREEN BAY
&&
TIMKLocal storm report, Aug 7, 7:29 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
729 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 3 E GREEN BAY 44.50N 87.94W
08/07/2019 M0.88 INCH BROWN WI PUBLIC
&&Local storm report, Aug 7, 7:33 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
733 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM HAIL APPLETON 44.26N 88.40W
08/07/2019 E1.00 INCH OUTAGAMIE WI PUBLIC
0705 PM HAIL APPLETON 44.26N 88.40W
08/07/2019 E1.00 INCH OUTAGAMIE WI PUBLIC
FROM SOCIAL MEDIA
&&
BERSCHLocal storm report, Aug 7, 7:37 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
737 PM CDT WED AUG 7 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG 1 W LUXEMBURG 44.54N 87.71W
08/07/2019 KEWAUNEE WI LAW ENFORCEMENT
COUPLE SMALL TREES AND SOME BRANCHES DOWN AT HWY 54 AND
H. TIME ESTIMATED BY RADAR.
&&
TIMKSpecial weather statement, Aug 7, 7:38 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
738 PM CDT Wed Aug 7 2019
WIZ038-080145-
Outagamie WI-
738 PM CDT Wed Aug 7 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OUTAGAMIE COUNTY UNTIL
845 PM CDT...
At 737 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northwest of Black Creek to near New
London. Movement was southeast at 35 mph.
Half inch hail and wind gusts up to 40 mph will be possible with
these storms.
Locations impacted include...
New London, Black Creek, Oneida, Seymour, Shiocton, Twelve Corners,
Five Corners, Sugar Bush, Binghamton and Wolf River Bottoms Wildlife
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4440 8874 4446 8874 4454 8870 4454 8819
4450 8819 4439 8842
TIME...MOT...LOC 0037Z 295DEG 33KT 4451 8858 4441 8864
MPCThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 7:01 PM CDT | Areal Flood Advisory | GRB | Brown, Kewaunee, Outagamie | 46 min |
| Aug 7, 7:12 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 63 min |
| Aug 7, 7:16 PM CDT | Special Weather Statement | GRB | Portage, Waupaca, Waushara | 59 min |
| Aug 7, 7:22 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Kewaunee, Manitowoc, Outagamie | 38 min |
| Aug 7, 7:26 PM CDT | Special Marine Warning | GRB | 64 min | |
| Aug 7, 7:42 PM CDT | Areal Flood Warning | GRB | Brown, Kewaunee, Outagamie | 3 hr |
| Aug 7, 7:47 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 58 min |
| Aug 7, 8:01 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc, Winnebago | 59 min |
| Aug 7, 8:26 PM CDT | Special Marine Warning | GRB | 64 min |
Nearby
Special Weather Statements in Wisconsin, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.